MAUDE Adverse Event Report: STRYKER SPINE-FRANCE MANTIS CANNULATED MODULAR TAP 4.5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE MANTIS CANNULATED MODULAR TAP 4.5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48281161
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/29/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon was preparing a pedicle to implant a screw when the tip of the tap broke.The patient had extremely hard bone at this level.The surgeon tried to use a larger tap but the broken fragment was in the pedicle which prevented from implanting a screw.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: the tip breakage was confirmed upon visual inspection of the device.Manufacturing files were reviewed and no anomalies were found.Conclusion: the instrument was reported to have been used about 20 times, however the bone quality of the patient was unknown so the root cause is not determined and multifactorial.
 
Event or Problem Description

Brand Name
MANTIS CANNULATED MODULAR TAP 4.5MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5514620
Report Number0009617544-2016-00124
Device Sequence Number351988
Product Code LXH
UDI-Device Identifier07613327266504
UDI-Public(01)07613327266504
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48281161
Device Lot NumberB86923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2016
Supplement Report FDA Received Date06/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1